Alert archive / Pennsylvania / Flash Flood Warnings in 2019
Flash Flood Warning 96, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 30, 2019, 10:38 PM EDT for Allegheny County, Westmoreland County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2019, 10:38 PM EDT (02:38 UTC)
- Expired
- Jul 31, 2019, 12:55 AM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allegheny County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 45 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:30 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 30, 9:30 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 930 PM EDT Tue Jul 30 2019 .SYNOPSIS... Shower and thunderstorm chances will persist through Wednesday with the encroachment of a cold front. && .NEAR TERM /THROUGH WEDNESDAY/... The late eve update included some POP adjustments for the MGW area as an MCV/shortwave within flow? is spawning a convection cluster which should persist for wrn portion of the I 68 corridor. Severe is not expected given weakening instability and lack of shear, but locally heavy can be expected before the cluster dies. Otherwise, no appreciable change was needed as sct to nmrs showers and storms continue to form with the advance of a cold front out of the Midwest. Convection coverage will diminish as the sfc cools, although isolated to sct shower potential will continue overnight, and into Wednesday as the front maintains its advance. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... The front is projected to stall near the I 68 corridor and will remain the focus for additional convection through Friday. Temperatures should be near average for the period. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... While the surface front will finally begin to weaken by the weekend, the upper trough responsible for the front will remain across the region into Saturday, keeping a chance of rain east of Pittsburgh. Sunday should finally be dry everywhere before a chance for rain returns to the ridges on Monday and Tuesday. The next widespread weather maker should hold off until at least Tuesday night. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... Scattered showers and thunderstorms continue to form across the area briefly lowering CIGs into MVFR. MVFR/IFR CIGs are expected overnight with continued low level moisture. Scattered showers and perhaps a thunderstorm will develop once again on Wednesday, mainly for ports south and east of PIT, as a cold front gradually pushes through the area. Improvements will be seen by late in the day. .Outlook... Periodic restrictions can be expected through Fri under persistent upper troughing. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 30, 9:33 PM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 933 PM EDT Tue Jul 30 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-010145- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 933 PM EDT Tue Jul 30 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 30, 5:07 PM EDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
507 PM EDT Tue Jul 30 2019
OHZ039-048-302145-
Tuscarawas-Coshocton-
507 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTHEASTERN COSHOCTON AND NORTHWESTERN TUSCARAWAS COUNTIES...
At 507 PM EDT, a strong thunderstorm was located near Farmerstown, or
10 miles northeast of Coshocton, moving northeast at 25 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Sugarcreek... Gnadenhutten...
Baltic... Stone Creek...
Chili... Bakersville...
This includes Interstate 77 in Ohio between mile markers 69 and 79.
LAT...LON 4045 8187 4044 8168 4046 8167 4052 8167
4057 8154 4035 8143 4029 8185 4043 8192
TIME...MOT...LOC 2107Z 247DEG 20KT 4040 8174Special weather statement, Jul 30, 6:04 PM EDT, 4 hours 34 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 604 PM EDT Tue Jul 30 2019 OHZ048-057-302230- Coshocton-Muskingum- 604 PM EDT Tue Jul 30 2019 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY RAIN WILL AFFECT SOUTHWESTERN COSHOCTON AND NORTH CENTRAL MUSKINGUM COUNTIES... At 604 PM EDT, a strong thunderstorm was located 7 miles north of Dresden, or 10 miles west of Coshocton, moving southeast at 10 mph. Wind gusts up to 55 mph are possible with this storm. Locations impacted include... Coshocton... Dresden... Warsaw... Conesville... Cooperdale... Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4022 8216 4034 8202 4025 8181 4008 8204 TIME...MOT...LOC 2204Z 309DEG 7KT 4023 8205
Special weather statement, Jul 30, 6:11 PM EDT, 4 hours 27 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 611 PM EDT Tue Jul 30 2019 PAZ013-302245- Lawrence- 611 PM EDT Tue Jul 30 2019 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT WESTERN LAWRENCE COUNTY... At 611 PM EDT, a strong thunderstorm was located near Boardman, or 7 miles northeast of Columbiana, moving east at 15 mph. Wind gusts up to 55 mph are possible with this storm. Locations impacted include... New Castle... Oakwood... New Castle Northwest... New Beaver... Bessemer... South New Castle... S.n.p.j.... This includes the following highways... Pennsylvania Turnpike between mile markers 1 and 2. Interstate 376 in Pennsylvania between mile markers 9 and 14. LAT...LON 4108 8030 4090 8028 4090 8052 4107 8052 TIME...MOT...LOC 2211Z 266DEG 13KT 4098 8060
Local storm report, Jul 30, 8:02 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
802 PM EDT TUE JUL 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 5 N COSHOCTON 40.34N 81.85W
07/30/2019 COSHOCTON OH COUNTY OFFICIAL
NUMEROUS ROADS FLOODED IN TOWNSHIPS NORTH OF COSHOCTON
INCLUDING KEENE. ROUTE 83 NEAR MILL CREEK FLOODED.
0745 PM FLASH FLOOD WARSAW 40.34N 82.00W
07/30/2019 COSHOCTON OH COUNTY OFFICIAL
FLOODING AND RESIDENT EVACUATION ON PIKE TOWNSHIP ROAD.
&&
EVENT NUMBER PBZ1902784
EVENT NUMBER PBZ1902785
15Local storm report, Jul 30, 8:33 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
833 PM EDT TUE JUL 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST 2 S NORWICH 39.96N 81.79W
07/30/2019 M58 MPH MUSKINGUM OH PUBLIC
DAVIS ANEMOMETER MEASUREMENT
&&
EVENT NUMBER PBZ1902786
15The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:46 AM EDT | Areal Flood Advisory | PBZ | Fayette | 3 hr |
| Jul 31, 3:17 PM EDT | Special Weather Statement | PBZ | Beaver, Lawrence, Mercer | 58 min |
| Jul 31, 3:43 PM EDT | Special Weather Statement | PBZ | Mercer | 32 min |
| Jul 31, 3:59 PM EDT | Special Weather Statement | PBZ | Clarion | 31 min |
| Jul 31, 4:10 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 50 min |
| Jul 31, 5:01 PM EDT | Special Weather Statement | PBZ | Beaver | 29 min |
| Jul 31, 5:08 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver | 21 min |
| Jul 31, 7:06 PM EDT | Special Weather Statement | PBZ | Westmoreland | 24 min |
| Jul 31, 7:22 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 53 min |
| Jul 31, 7:29 PM EDT | Special Weather Statement | PBZ | Westmoreland | 31 min |
| Jul 31, 7:35 PM EDT | Areal Flood Advisory | PBZ | Westmoreland | 89 min |
| Jul 31, 7:53 PM EDT | Special Weather Statement | PBZ | Westmoreland | 37 min |
| Jul 31, 2:27 PM EDT | Special Weather Statement | PBZ | Coshocton | 33 min |
| Jul 31, 2:57 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 33 min |
| Jul 31, 4:03 PM EDT | Special Weather Statement | PBZ | Columbiana | 27 min |
| Jul 31, 4:31 PM EDT | Special Weather Statement | PBZ | Wetzel | 14 min |
| Jul 31, 5:14 PM EDT | Special Weather Statement | PBZ | Preston | 31 min |
| Jul 31, 7:08 PM EDT | Special Weather Statement | PBZ | Tucker | 22 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.